Lithium-induced Nephrogenic Diabetes Insipidus and Renal Failure: A Case Report


Kidir V., ALTUNTAŞ A. , Inal S., Aybek M., Sezer M. T.

TURKISH NEPHROLOGY DIALYSIS AND TRANSPLANTATION JOURNAL, vol.25, no.2, pp.218-219, 2016 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 2
  • Publication Date: 2016
  • Doi Number: 10.5262/tndt.2016.1002.19
  • Title of Journal : TURKISH NEPHROLOGY DIALYSIS AND TRANSPLANTATION JOURNAL
  • Page Numbers: pp.218-219

Abstract

Lithium is used for long-term treatment of bipolar disorder. Lithium can cause nephrogenic diabetes insipidus (NDI) in up to 20 to 40 percent of patients and less frequently it can cause chronic tubulointerstitial nephritis and renal failure. Most of NDI cases usually resolve after discontinuation of lithium treatment. In a minority of cases, the NDI may be permanent. Here we present a case using lithium due to bipolar disorder and then developing NDI and renal failure and treated with indomethacin.